MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION PRIME; MAIN BODY

ENDOLOGIX (TRIVASCULAR INC.) OVATION PRIME; MAIN BODY
Model Number TV-AB2980-E
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Bacterial Infection (1735); Death (1802); Renal Failure (2041); Sepsis (2067); Respiratory Failure (2484)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An ovation prime abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.The patient returned approximately 3 years post index procedure with an infected graft, and the physician decided to explant the graft.The explant procedure went as expected, however, complications from the surgery led to patient expiration one day post intervention.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the infection was found to be unknown/undetermined due to the lack of relevant medical information surrounding the event.Associated clinical harms for this event included: infection, respiratory failure, renal failure, and surgical conversion.Procedure related harms included: ischemia, embolism, hypotension, additional surgical procedure, and death.The final patient disposition was expired following the additional surgical procedure due to cardiac arrest.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.Codes: (b)(4).

Brand Name
OVATION PRIME
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key7070822
Report Number3008011247-2017-00098
Device Sequence Number1450072
Product Code MIH
UDI-Device IdentifierM701TVAB2980E1
UDI-Public+M701TVAB2980E1/$$3171009FS073014040
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2017
Device Model NumberTV-AB2980-E
Device Catalogue NumberTV-AB2980-E
Device Lot NumberFS073014-04
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR